Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 140, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 21, 2004, 11:26 PM CDT for Motley County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2004, 11:26 PM CDT (04:26 UTC)
- Expired
- Jun 22, 2004, 12:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Motley County, TX
The radar
The Lubbock radar (KLBB), 106 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 8:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2119 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 10:20 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 21, 10:20 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1020 PM CDT MON JUN 21 2004 .UPDATE... GRIDS HAVE BEEN UPDATED TO REFLECT WIDESPREAD PRECIP OVER THE EASTERN SOUTH PLAINS AND ROLLING PLAINS FOR THE OVERNIGHT HOURS. ALL MODELS SUGGEST CURRENT SUPERCELL THREAT WITH VERY LARGE HAIL AND POSSIBLE TORNADOES WILL EVOLVE INTO LARGE MCS AS THE EARLY MORNING HOURS PROGRESS. AREA RADARS CONFIRM THIS PROCESS OCCURRING ACROSS THE PANHANDLES AS CONVECTION IS FIRING AS FAR WEST NOW AS WESTERN DEAF SMITH COUNTY. AS USUAL...WILL LIKELY BE A SHARP QPF GRADIENT FROM EAST TO WEST ACROSS THE CWA OVERNIGHT. APPEARS HEAVIEST PRECIP WILL FALL OVER THE ROLLING PLAINS WHERE SOME LOCATIONS COULD RECEIVE A FEW INCHES. CENTRAL SOUTH PLAINS WILL LIKELY BE THE TRANSITION ZONE BETWEEN WIDESPREAD HEAVY RAINFALL TO THE EAST AND MORE SCATTERED LIGHTER RAINFALL WEST. .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && JW
Hazardous weather outlook, Jun 21, 6:00 AM CDT, 17 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CDT MON JUN 21 2004 TXZ021>044-221100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND LOW ROLLING PLAINS. THIS AREA IS GENERALLY NEAR AND EAST OF A LINE FROM DIMMITT TO TAHOKA. A COLD FRONT WILL BE APPROACHING THE AREA TODAY. AHEAD OF THIS FRONT...A SURFACE TROUGH/DRYLINE WILL COMBINE WITH MODERATE INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE THREAT AREA...SOME OF WHICH MAY BECOME SEVERE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. A LIMITING FACTOR WILL BE THE LACK OF STRONG WIND SHEAR SOUTH OF THE PANHANDLE...WHICH WILL DIMINISH THE LONGEVITY OF THE STORMS. IN ADDITION...AN ORGANIZED COMPLEX OF THUNDERSTORMS IS FORECAST TO MOVE SOUTHEAST ACROSS THE TEXAS PANHANDLE THIS EVENING...AND MAY IMPACT THE NORTHERN PORTION OF THE RISK AREA OVERNIGHT. DAMAGING WIND WILL BE THE PRIMARY THREAT WITH THE LATE ACTIVITY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 21, 8:55 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 855 PM CDT MON JUN 21 2004 TXZ021>026-028>032-034>038-220800- BRISCOE-CASTRO-CHILDRESS-COTTLE-CROSBY-DICKENS-FLOYD-HALE-HALL- HOCKLEY-KING-LAMB-LUBBOCK-MOTLEY-PARMER-SWISHER- 855 PM CDT MON JUN 21 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 506 FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND A PORTION OF THE SOUTH PLAINS AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 3 AM AND INCLUDES THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BRISCOE... HALL... CHILDRESS... LAMB... HALE... FLOYD... MOTLEY... COTTLE... HOCKLEY... LUBBOCK... CROSBY... DICKENS AND KING. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... FRIONA... DIMMITT... TULIA... SILVERTON... MEMPHIS... CHILDRESS... LITTLEFIELD... PLAINVIEW... FLOYDADA... MATADOR... PADUCAH... LEVELLAND... LUBBOCK... CROSBYTON... SPUR AND GUTHRIE. HAIL UP TO TWO INCHES IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. THE SEVERE THUNDERSTORM WATCH AREA IS ALONG AND 95 STATUTE MILES EAST AND WEST OF A LINE FROM 40 MILES EAST NORTHEAST OF DALHART TEXAS TO 65 MILES SOUTH OF CHILDRESS TEXAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:46 PM CDT | Tornado Warning | LUB | Swisher | 44 min |
| Jun 21, 9:31 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 44 min |
| Jun 21, 9:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe | 67 min |
| Jun 21, 10:09 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 66 min |
| Jun 21, 10:15 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 30 min |
| Jun 21, 10:34 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 56 min |
| Jun 21, 11:15 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 45 min |
| Jun 22, 1:07 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 53 min |
| Jun 22, 1:09 AM CDT | Severe Thunderstorm Warning | LUB | Floyd | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.